Alert archive / Ohio / Marine Weather Statements in 2006

Marine Weather Statement 2, NWS Cleveland, OH

January 24, 2006

NWS Cleveland, OH issued this marine weather statement at Jan 24, 2006, 5:00 AM EST. It took effect at Jan 24, 2006, 5:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 5:00 AM EST (10:00 UTC)
In effect from
Jan 24, 2006, 5:00 PM EST
Expired
Jan 25, 2006, 2:10 AM EST
In force
9 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this marine weather statement went out at Jan 24, 3:20 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 24, 3:20 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
320 AM EST TUE JAN 24 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WINTER WILL FINALLY RETURN.  FAST MOVING CLIPPER WILL PASS TO THE N
TDA AND DRAG A STRONG CDFNT E ACROSS NRN OH/NW PA.  SHOULD BE SUM
PRECIP AHEAD OF THIS BOUNDARY.  MOST OF THIS WILL BE LIGHT.  HIGH
TEMPS WILL OCCUR ARND MIDDAY MOST AREAS WITH TEMPS DROPPING OFF INTO
THE LOW TO MID 30S BY SUNSET.  SO WL SEE SOME SORT OF RA AND SN MIX
MOST AREAS THIS AFT BUT LITTLE IF ANY ACCUMS EXPECTED DURING
DAYLIGHT HOURS.  CLOUDS ALREADY ENTERING NW OH AND WL BE OVER WRN
PORTION OF AREA BY DAYBREAK THUS HIGH TEMPS SHOULD STRUGGLE TO MAKE
40 DEGS MOST AREAS.  WINDS SHOULD GRADUALLY PICK UP DURING DAY. NO
HEADLINE NEEDED BUT CERTAINLY WILL END UP BEING WINDY.  WL BE SOME
SYNOPTIC SCALE SUBSIDENCE BEHIND WAVE THIS AFT AND EXPCT A FEW HOUR
LULL IN PRECIP LATE TDA INTO TONIGHT.  HOWEVER LAKE EFFECT ACTIVITY
SHOULD GET GOING DURING LATE EVE HOURS AND REALLY PICK UP TOWARD
DAYBREAK WED AS ANOTHER LOBE OF ENERGY ROTATES THRU WITH A
REINFORCING SHOT OF COLD AIR IN LLVLS.  PER COORD WITH BUF WILL
UPGRADE WATCH TO A WARN FOR INLAND PA COUNTIES AND GO WITH AN
ADVISORY FOR THE LAKESHORE AND ASHTABULA AND GEAUGA COUNTIES.  GIVEN
FACT WINDS WL REMAIN AS STG TONIGHT AS TDA...FEEL WINTER WX
HEADLINES BETTER THAN LE.  WITH THAT ALL SAID...STL HAVE SUM
CONCERNS AS 850 MB TEMPS MARGINAL AT BEST.  ALSO...WINDS MOVE AROUND
QUITE A BIT AND GIVEN STRONG FLOW..RESIDENCE TIME WL BE MINIMAL.
BUT GIVEN IMPRESSIVE LLVL MOIST AND LACK OF CAP SHOULD BE ABLE TO
GET WARN CRITERIA ACRS INLAND PA IF NOTHING ELSE FROM OROGRAPHIC
LIFT.  FLOW BECOMES MORE NW WED AND THIS COULD SPREAD SNOW A LITTLE
FURTHER W AND S ACRS NE OH.  FOR TGNT ALL AREAS WL GET AT LEAST A
CHC MENTION BUT ACCUMS WL BE MINIMAL EXCEPT IN SNOWBELT.  DRIER AIR
WL WORK IN FROM THE W WED AFT AND SHOULD BRING AN END TO THE SNOW
DURG THE AFT.  RIDGE OVR AREA ON THU.  TEMPS WILL ACTUALLY FEEL LIKE
JANUARY FOR A CHANGE.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
SOME LINGERING LAKE EFFECT SNOW SHOWERS WILL OCCUR OVER THE
NORTHEAST WEDNESDAY NIGHT AS LOW PRESSURE AND CYCLONIC FLOW PULL OUT
TO THE EAST. HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA LATE
WEDNESDAY NIGHT INTO SATURDAY. LOW PRESSURE IS PROGGED TO MOVE EAST
ACROSS THE SOUTHERN TIER STATES SUNDAY AND THIS FEATURE IS EXPECTED
TO GRAZE BY THE FORECAST AREA. SOME LIGHT PRECIPITATION WILL SPREAD
NORTH FROM THE SYSTEM SATURDAY NIGHT AND LINGER INTO SUNDAY.
ANOTHER LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS CENTRAL CANADA
DRAGGING A COLD FRONT ACROSS THE AREA MONDAY.  TEMPERATURES APPEAR
THEY WILL BE WARM ENOUGH MONDAY TO SUPPORT A MIX OF SNOW AND
RAIN.
&&

.AVIATION(06Z-06Z)...
CURRENTLY LOW PRESSURE NORTH OF MINNESOTA WITH WARM FRONT THROUGH
IOWA.  WARM FRONT WILL PUSH INTO WRN OH BY 12Z.  EXPECT MVFR CIG
AHEAD OF TO SPREAD ACROSS WRN AND CENTRAL PORTION OF THE FORECAST
AREA LATE TONIGHT...AND THE ENTIRE AREA BY AFTERNOON.

WILL SEE SOME LIGHT RAIN WITH THE WARM FRONT EARLY IN THE
AFTERNOON.  COLD FRONT QUICLY FOLLOWS SO THAT LITE SNOW DEVLOPS
TOMORROW EVENING.  EXPECT LAKE EFFECT SNOWS TO DEVELOP IN THE SNOW
BELT EAST OF CLEVELAND TOMORROW NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...WINTER WEATHER ADVISORY FOR TONIGHT AND WED FOR OHZ013-014-089
      GALE WARNING IN EFFECT FOR LAKE ERIE.
.PA...WINTER STORM WARNING TONIGHT AND WED FOR PAZ002-003.
      WINTER WEATHER ADVISORY TONIGHT AND WED FOR PAZ001.
      GALE WARNING IN EFFECT FOR LAKE ERIE.
&&

SHORT TERM...KUBINA
LONG TERM...LOMBARDY
AVIATION...DJB
Hazardous weather outlook, Jan 23, 6:21 AM EST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
621 AM EST MON JAN 23 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-241130-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
621 AM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

LINGERING AREAS OF RAIN...POSSIBLY MIXED WITH FREEZING RAIN OR
SLEET WILL END BY MID-MORNING. NO ICE ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-241130-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
621 AM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:16 AM ESTWinter Storm WarningCLEAshtabula, Geauga11 days
Jan 24, 4:16 AM ESTWinter Weather AdvisoryCLEAshtabula, Geauga, Lake, Portage, Trumbull39 hr
Jan 24, 3:42 PM ESTWind AdvisoryCLEAshland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 19 more12 hr

Nearby

Marine Weather Statements in Ohio, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.